Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 56, NWS Shreveport, LA

March 22, 2012Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Mar 22, 2012, 6:19 AM CDT for Caddo Parish, De Soto Parish, Louisiana. It took effect at Mar 22, 2012, 7:00 PM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Mar 22, 2012, 6:19 AM CDT (11:19 UTC)
In effect from
Mar 22, 2012, 7:00 PM CDT
Expired
Mar 23, 2012, 9:23 AM CDT
In force
14 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wallace Lake (WAGL1).

Action stage
149 ft
Minor stage
151 ft
Moderate stage
158.5 ft
Major stage
160 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07351550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WGUS44 KSHV 221119
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 AM CDT THU MAR 22 2012

LAC017-031-231119-
/O.NEW.KSHV.FL.W.0056.120323T0000Z-000000T0000Z/
/WAGL1.1.ER.120323T0000Z.120323T0600Z.000000T0000Z.NO/
619 AM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CYPRESS BAYOU AT WALLACE LAKE SOUTH OF SHREVEPORT LOUISIANA.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 500 AM THURSDAY THE POOL STAGE WAS 150.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 151.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 151.5 FEET BY LATE THIS EVENING.
* IMPACT...AT 151.0 FEET...HIGH WATER WILL OVERFLOW AND RESULT IN SOME
  SIGNIFICANT FLOODING ON SOME SECONDARY ROADWAYS AROUND THE SOUTHERN
  KINGSTON ROAD AREA.  LIVESTOCK NEAR THE LAKE SHOULD BE MOVED TO 
  HIGHER GROUND.

&&
 
LAT...LON 3235 9378 3234 9370 3232 9367 3231 9372 3234 9376

$$
2 follow-up statements
908 
WGUS84 KSHV 231310
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 AM CDT FRI MAR 23 2012

LAC017-031-240925-
/O.EXT.KSHV.FL.W.0056.000000T0000Z-120324T0925Z/
/WAGL1.1.ER.120323T0400Z.120323T0600Z.120323T1525Z.NO/
810 AM CDT FRI MAR 23 2012

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE CYPRESS BAYOU AT WALLACE LAKE SOUTH OF SHREVEPORT LOUISIANA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 700 AM FRIDAY THE STAGE WAS 151.0 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 151 FEET. 
* FORECAST...THE LAKE WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.

&&
 
LAT...LON 3235 9378 3234 9370 3232 9367 3231 9372 3234 9376

$$
731 
WGUS84 KSHV 231423
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 AM CDT FRI MAR 23 2012

LAC017-031-231453-
/O.CAN.KSHV.FL.W.0056.000000T0000Z-120324T0925Z/
/WAGL1.1.ER.120323T0400Z.120323T0600Z.120323T1353Z.NO/
923 AM CDT FRI MAR 23 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CYPRESS BAYOU AT WALLACE LAKE SOUTH OF SHREVEPORT LOUISIANA.
* AT 920 AM FRIDAY THE POOL STAGE WAS 151.0 FEET. 
* FELL BELOW FLOOD POOL STAGE AT 920 AM FRIDAY.
* FLOOD STAGE IS 151 FEET. 
* FORECAST...THE LAKE WILL CONTINUE TO FALL TO 150.7 FEET BY 
  SATURDAY MORNING.

&&
 
LAT...LON 3235 9378 3234 9370 3232 9367 3231 9372 3234 9376

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 4:30 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 22, 4:30 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT THU MAR 22 2012

.DISCUSSION...
DEEP COLD CORE UPPER LOW WILL CONTINUE TO SPIN ACROSS CENTRAL OK
TODAY...BEFORE SLOWLY MOVG INTO SW MO TONIGHT. SFC FEATURES HAVE
LONG SINCE OCCLUDED WITH DIFFUSE FRONTAL BOUNDARY WELL TO EAST OF
UPPER LOW..NEAR THE MISSISSIPPI RIVER VALLEY. BACK EDGE OF PCPN
ASSOCIATED WITH THIS BOUNDARY HAS SHIFTED JUST EAST OF THE RIVER...SO
WILL NOT INCLUDE ANY POPS WITH THIS ACTIVITY. HOWEVER...BAND OF
SHALLOW CONVECTION WRAPPING AROUND SE SIDE OF THIS UPPER LOW..AND
APPROACHING RED RIVER VALLEY BORDERING OK/TX. STEEP LAPSE RATES
AND SFC HEATING SHOULD YIELD STGR CONVECTION BY MIDDAY WITH THE
CURRENT SHOWERS AND THEY SHIFT EAST. WITH LOW LVL DRYNESS OF
AIR...AND SATURATION IN MID LVLS...SEE ENHANCED THREAT FOR STG
GUSTY WINDS IN ANY STORMS THAT DEVELOP...AS WELL AS THREAT FOR AT
LEAST SMALL HAIL AS MID LVL TEMPS AROUND -20C IN SE OK. MOST OF
THIS STRONGER CONVECTION WILL LIKELY MISS CWA TO THE NORTH...BUT
NAM IS BRINGING TRACK OF UPPER LOW SLIGHTY FURTHER SOUTH THAN IS
GFS AND ECMWF.
BROAD UPPER RIDGING WILL MOVE OVER THE REGION THIS WEEKEND...AND
MOSTLY SUNNY SKIES AND HIGH TEMPERATURES MAINLY IN THE LOWER TO
MID 80S CAN BE EXPECTED. EVENTUALLY...TROUGHING TO DEVELOP OVER
THE PLAINS NEXT WEEK...FOR NOW WILL GRADUALLY INTRODUCE LOW POPS
FROM THE WEST LATER IN THE EXTENDED PERIOD.
A NARROW ZONE OF DENSE FOG DEVELOPMENT IS POSSIBLE EARLY THIS
MORNING ACROSS EASTERN CWA...WHERE CLEAR SKIES EXIST JUST WEST
CLOUD DECK OVER MISSISSIPPI RIVER VALLEY...AND ALTOCU ADVANCING
EASTWARD ACROSS NW LA. VERY WET GROUND AND WINDS LIGHT SO
CONDITIONS ARE PRIME...AND VSBYS BEGINNING TO FALL AT A FEW
LOCATIONS...BUT WINDOW OF OPPORTUNITY TOO NARROW WITH ADVANCING
MID LVL CLOUDS TO WARRANT DENSE FOG ADVISORY AT THIS TIME. PLACED
AREAS OF FOG FOR THE EARLY MORNING...BUT WILL CONTINUE TO MONITER./VII/.

&&

.AVIATION...

VFR FLIGHT CATEGORIES REMAIN COMMON ACROSS MUCH OF THE AREA THIS
MORNING...AND THIS SHOULD CONTINUE THROUGH THE 12Z TAF PERIOD. WE
COULD SEE SOME TEMPO IFR CONDITIONS AT ELD AND MLU AT THE START OF
THE 12Z TAF PERIOD...BETWEEN 12Z AND 14Z. AN UPPER LOW CURRENTLY IN
THE SOUTHERN PLAINS WILL ROTATE SOME MID LEVEL CLOUDS ACROSS THE
AREA DURING THE DAY...AND ISOLATED TO SCATTERED -SHRA ACTIVITY WILL
NOT BE OUT OF THE QUESTION FOR TXK AND THE EAST TEXAS I20 TERMINALS.
SOUTHERLY WINDS OF 5 TO 10 KTS WILL AGAIN BE COMMON...THEN BECOMING
LIGHT AND VARIABLE OVERNIGHT AS A WEAK BOUNDARY ENTERS THE AREA.
/11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  52  79  52  83 /  10  20   0   0   0
MLU  75  52  78  51  81 /  10  10   0   0   0
DEQ  70  44  73  47  79 /  40  40  10   0   0
TXK  73  49  74  51  80 /  30  30  10   0   0
ELD  75  49  77  49  80 /  10  20   0   0   0
TYR  74  49  78  53  81 /  20  20   0   0   0
GGG  75  49  79  51  82 /  20  20   0   0   0
LFK  80  50  82  54  84 /  10  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 22, 5:44 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 AM CDT THU MAR 22 2012

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-231045-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
544 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AS A DEEP UPPER LOW PRESSURE SYSTEM MOVES ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL
DEVELOP WITH DAYTIME HEATING OVER THE RED RIVER VALLEY...AND
SPREAD INTO SOUTHWEST ARKANSAS. DRY AIR IN THE LOW LEVELS WILL
ENHANCE DOWNBURST POTENTIAL WITH ANY STORMS THAT DEVELOP...AND
COLD AIR ALOFT WILL ENHANCE HAIL POTENTIAL AS WELL. STRONGER
STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 40
MPH...AND HAIL TO THE SIZE OF ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS THAT
DEVELOP...ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME
FOR THIS AFTERNOON AND EVENING.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
231045-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
544 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:22 AM CDTRiver Flood WarningSHVBienville, Bossier27 hr

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.